I very rarely take pills (see my screen name :-) ) but earlier this week I developed a fever as I caught it from somebody at work. Since I am allergic to Advil, I took Tylenol Extra Strength. It worked, got the fever down although never below 100. The fever persisted for 4 days, and 2 nights I woke up with 102.5 fever in the middle of the night. I had no other symptoms (no sore throat, no runny nose, no cough). I kept taking Tylenol Extra Strength the whole time, always under the maximum daily dose.
On day 5, I woke up with head to toe rash that looked like mild sunburn. I have been in bed with this cold and been out of the sun, besides my skin looked sunburn even where the sun-don't-shine. The rash is not itchy, but my skin does feel warm, just like it would when sunburn. I stopped taking Tylenol even though I have a slight fever.
I looked at the Tylenol box, it identified "red rash" as a severe side effect. I have not been able to find anything else online.
Help! Is this an allergy? Tylenol is also identified to affect the liver, and a rash like this could be caused by a liver problem (like when pregnant, I forgot the name).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.